Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 114, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2021, 6:35 PM CDT for Bosque County, Hill County, Johnson County, Texas. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- May 3, 2021, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:53 PM CDT | HAIL 1.75 | 5 Nne Morgan, TX | |
| May 3, 7:04 PM CDT | HAIL 1.75 | 8 W Rio Vista, TX | |
| May 3, 7:10 PM CDT | TORNADO | 3 W Blum, TX | STORM CHASERS REPORT A BRIEF TORNADO TO THE SOUTH OF THE ROAD AS THE STORM APPROACHES BLUM. |
| May 3, 7:18 PM CDT | HAIL 1.5 | 1 Nne Rio Vista, TX | |
| May 3, 7:18 PM CDT | TORNADO | 3 W Blum, TX | THE TORNADO FORMED IN EXTREME NORTHERN HILL COUNTY, TEXAS, NW OF THE BLUM COMMUNITY, NEAR THE INTERSECTION OF TEXAS HIGHWAY 174 AND HILL COUNTY ROAD 1106. THE TORNADO TRAVELED ACROSS OPEN COUNTRY FOR APPROXIMATELY 3.4 MILES. SCATTERED TREE AND POWERLINE DAMAGE |
| May 3, 7:20 PM CDT | HAIL 3 | 2 Nw Rio Vista, TX | REPORT FROM MPING: TEA CUP (3.00 IN.). |
| May 3, 7:21 PM CDT | TORNADO | 2 Wnw Blum, TX | SEVERAL REPORTS OF A TORNADO REPORTED, LIKELY LOOKING NORTH OR NORTHWEST OF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WUUS54 KFWD 032335
SVRFWD
TXC035-217-251-040030-
/O.NEW.KFWD.SV.W.0114.210503T2335Z-210504T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
635 PM CDT Mon May 3 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southern Johnson County in north central Texas...
Northeastern Bosque County in central Texas...
Northwestern Hill County in central Texas...
* Until 730 PM CDT.
* At 635 PM CDT, a severe thunderstorm was located 10 miles north of
Meridian, or 20 miles north of Clifton, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Cleburne, Blum, Covington, Cleburne State Park, Rio Vista, Walnut
Springs and Morgan.
This includes Interstate 35W near mile marker 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3211 9774 3220 9766 3220 9761 3224 9762
3231 9754 3231 9717 3204 9737 3197 9752
3197 9775
TIME...MOT...LOC 2335Z 228DEG 19KT 3208 9761
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Dunn1 follow-up statement
946
WWUS54 KFWD 040005
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
705 PM CDT Mon May 3 2021
TXC035-217-251-040030-
/O.CON.KFWD.SV.W.0114.000000T0000Z-210504T0030Z/
Johnson TX-Bosque TX-Hill TX-
705 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN JOHNSON...NORTH CENTRAL BOSQUE AND NORTHWESTERN HILL
COUNTIES...
At 705 PM CDT, a severe thunderstorm was located near Blum, or 11
miles south of Cleburne, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cleburne, Blum, Covington, Cleburne State Park and Rio Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Texas.
LAT...LON 3211 9761 3218 9759 3227 9755 3231 9751
3231 9717 3204 9737 3204 9759
TIME...MOT...LOC 0005Z 228DEG 19KT 3219 9747
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:05 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 3, 4:05 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 405 PM CDT Mon May 3 2021 ...New Long Term... .SHORT TERM... /Issued 132 PM CDT Mon May 3 2021/ /Today and Tonight/ Severe thunderstorms capable of producing significant large hail, damaging winds, and tornadoes will be possible late this afternoon into tonight. All North and Central Texas residents need to stay weather aware today given the possibility of significant severe weather. Make sure to have multiple ways of receiving any weather alerts, and have a plan in case you are in the path of hazardous weather. A rapid evolution of today and tonight's forecast has taken place within the last 24 hours. Minor changes in the timing of the front and rapid moisture return have contributed to an increasing potential for significant severe weather starting late this afternoon. A cold front is now draped northeast to southwest from near Bowie to Graham, slowly advancing to the southeast. Meanwhile, dew points throughout the region have surged into the lower 70s ahead of the front. At the moment, a stout capping inversion is keeping convection from developing. This, however, is expected to change in the next few hours. Radiational heating will continue ahead of the front, leading to greater destabilization across the region. CAMs continue to favor an area around Stephenville for initial thunderstorm development, which coincides with recent RAP analysis of a developing area of greater moisture convergence. An incoming shortwave, coupled with the surface front and a pseudo-dryline will come together to produce explosive thunderstorm development initially to the west/southwest of the DFW Metroplex. Storms will then migrate eastward through North Texas. Steep mid-level lapse rates will lead to CAPE values exceeding 4000 J/kg which would translate to significantly large hail. Deep layer shear and a strong southerly low-level flow will also increase the potential for damaging winds and tornadoes. The overall tornado potential will depend on the evolution of the storms across North Texas. If storms are able to remain discrete, a greater tornado potential may develop in areas east of I-35 and north of I-30. An atypical setup this evening will also lead to a potential for severe storms behind the front. Given continued steep lapse rates and high amounts of instability, a few elevated supercells capable of large hail will be possible across North Texas after around 10pm. The main line of storms associated with the front will continue moving to the southeast through the night, likely exiting our far eastern and southeastern counties closer to sunrise Tuesday. Cloudy skies will persist through much of tomorrow morning, but should gradually disperse by tomorrow afternoon. In contrast with today's temperatures in the upper 80s to lower 90s, tomorrow's highs will stay in the 80s across North Texas to mid 70s across Central Texas. Hernandez && .LONG TERM... /NEW/ /Tuesday Night Onward/ In the wake of the early week cold front, cool and mostly dry conditions will dominate before near to above normal temperatures return late week and into the weekend. Rain chances may return to parts of North Texas as early as the middle of the week and then again this weekend as moisture returns to the region and the next upper level disturbance approaches from the west. Surface high pressure will begin building into the region late Tuesday as current troughing advances downstream into the Tennessee and Ohio Valleys. Clearing skies, calming winds and lowering dewpoints will allow for decent radiational cooling conditions Tuesday night with temperatures dropping into the 40s and 50s by daybreak Wednesday. Dry and mild conditions remain in place Wednesday with low humidity, unimpeded insolation, and light breezes. Winds will gradually turn more easterly/southeasterly as the surface high shifts into the Mississippi River Valley. Embedded within the northwest flow aloft a shortwave is expected to translate southeastward across the Rockies and into the central and southern Plains late Wednesday. With the enhanced lift displaced north and west of North and Central Texas and a notable lack of appreciable moisture there is low confidence that any convection that develops, potentially evolving into an MCS, will reach the Red River and northwest areas. In light of continued inconsistencies this forecast update will keep rainfall potential just outside of the area. Trends in the evolution of this shortwave will bare monitoring for the potential of at least low rain chances across parts of North Texas. Shortwave ridging passing over the region again Thursday will set up a seasonably mild and clear end to the work week. Lows in the 50s and highs in the 70s and 80s are expected Thursday and Friday. Mother's Day weekend will kick off with the de- amplification/weakening of the ridge overhead as an upper level low moves onshore and translates across the Intermountain West. Increasing south winds in response to the approaching disturbance will lead to an influx of moisture from the Gulf overspreading the region Friday night and Saturday. The passage of a series of shortwaves rounding the approaching upper level low will be marked by increasing cloud cover and rain and thunderstorm chances through the weekend and into early next week. As is usually the case when there is the potential for strong to severe thunderstorm at the Day 7/8 juncture, although the conditions look favorable for convection and severe weather, considerable uncertainty remains in timing, track, and potential impacts. Subsequent long term forecast updates will focus heavily on clarifying the details for this weekend and early next week. No need to cancel outdoor plans just yet, but continue to check back for forecast updates throughout the week as you finalize your weekend/early next week plans. 12 && .AVIATION... /Issued 132 PM CDT Mon May 3 2021/ /18Z TAFs/ Clear to mostly clear skies are ongoing at the moment, but cumulus clouds are beginning to show up throughout the region. VFR is expected to continue through much of the afternoon before a complex of storms develops west and southwest of the Dallas/Fort Worth Metroplex. Current model solutions bring the storms through the Dallas/Fort Worth Metroplex between 01-03Z. Significantly large hail and damaging winds will be possible with the storms, along with a threat for tornadoes. Additional thunderstorm development will be possible farther south, leading to more storms across Central Texas closer to midnight. The line of storms will be associated with the leading edge of an incoming cold front, expected to switch area winds from southerly to northwesterly. Winds behind the front will be breezy, with gusts approaching 25 knots. The breezy conditions will remain through the end of this forecast cycle. In addition to the breezy conditions, post-frontal stratus looks likely overnight into tomorrow morning. MVFR is in the forecast at the moment, but it's possible this may be lowered given some upstream surface observations remaining IFR across Oklahoma. Improvements are expected shortly after 18Z across the region as drier air works its way in from the north. Tomorrow will be precipitation free with VFR by the afternoon. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 73 52 76 56 / 60 5 0 0 0 Waco 63 75 52 77 54 / 40 10 0 0 0 Paris 63 70 48 72 52 / 60 10 0 0 0 Denton 59 71 47 74 51 / 60 5 0 0 0 McKinney 61 71 48 74 52 / 70 5 0 0 0 Dallas 64 74 53 77 57 / 60 5 0 0 0 Terrell 64 73 49 74 52 / 60 10 0 0 0 Corsicana 66 76 52 76 54 / 40 10 0 0 0 Temple 63 76 52 77 54 / 30 10 0 0 0 Mineral Wells 59 71 47 75 51 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 3:41 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe storms are expected later this afternoon and through the evening across much of North and Central Texas. Main hazard will be very large hail and damaging winds, although a few tornadoes can't be ruled out. Strong to severe storms will continue to be possible tonight. Hail and damaging will be the primary threats overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. Thunderstorm chances may return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon through tonight along and east of I-35.
In the hours before
Local storm report, May 3, 5:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 ENE GRANBURY 32.47N 97.70W
05/03/2021 U1.50 INCH HOOD TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0552 PM HAIL 1 ESE IREDELL 31.98N 97.86W
05/03/2021 E1.00 INCH BOSQUE TX STORM CHASER
&&Local storm report, May 3, 6:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 4 ENE IREDELL 32.01N 97.81W
05/03/2021 E1.75 INCH BOSQUE TX PUBLIC
GOLF BALL HAIL NORTHEAST OF IREDELL.
&&
JLDLocal storm report, May 3, 6:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 E AURORA 33.06N 97.50W
05/03/2021 E0.88 INCH WISE TX AMATEUR RADIO
0608 PM HAIL 6 ENE GRANBURY 32.48N 97.69W
05/03/2021 E1.75 INCH HOOD TX AMATEUR RADIO
REPORTED NE OF GRANBURY.
&&Local storm report, May 3, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 2 E GRANBURY 32.44N 97.75W
05/03/2021 E1.25 INCH HOOD TX AMATEUR RADIO
&&Local storm report, May 3, 6:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 SSE GRANBURY 32.42N 97.77W
05/03/2021 E1.00 INCH HOOD TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 3, 6:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 9 NW GODLEY 32.52N 97.65W
05/03/2021 E1.00 INCH HOOD TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:30 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| May 3, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker, Tarrant | 65 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 40 min |
| May 3, 5:24 PM CDT | Special Weather Statement | FWD | Bosque | 36 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 63 min |
| May 3, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 59 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Johnson, Somervell | 56 min |
| May 3, 6:02 PM CDT | Tornado Warning | FWD | Hood, Johnson | 28 min |
| May 3, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 64 min |
| May 3, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 63 min |
| May 3, 6:46 PM CDT | Tornado Warning | FWD | Bosque, Hill | 44 min |
| May 3, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.